MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review could not be conducted as the sterile lot number was not provided.This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, 6f avanti plus standard (std) with guidewire (w/gw) no obturator (obt) catheter sheath introducer (csi) was broken and the part of it was still in the groin.A vascular surgery took the patient for exploration and the fragment of retained 10 cm segment of the antegrade arterial sheath was removed at the right popliteal artery.The catheter segment was able to be removed without any further issues.The patient's groins were prepped and draped.After the extracorporeal membrane oxygenation (ecmo) was decannulated, the venous cannula was removed, and pressure was applied.The distal perfusion cannula was removed, followed by the arterial cannula.All cannulas were clamped as the surgeon attempted to remove the distal perfusion cannula.The segment of the removed fragment of the sheath had one end which was tapered and the other end which was jagged consistent with the broken end of the sheath.There were no additional fragments visualized.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6f avanti plus standard (std) with guidewire (w/gw) no obturator (obt) catheter sheath introducer (csi) was broken and the part of it was still in the groin.A vascular surgery took the patient for exploration and the fragment of retained 10 cm segment of the antegrade arterial sheath was removed at the right popliteal artery.The catheter segment was able to be removed without any further issues.The patient's groins were prepped and draped.After the extracorporeal membrane oxygenation (ecmo) was decannulated, the venous cannula was removed, and pressure was applied.The distal perfusion cannula was removed, followed by the arterial cannula.All cannulas were clamped as the surgeon attempted to remove the distal perfusion cannula.The segment of the removed fragment of the sheath had one end which was tapered and the other end which was jagged consistent with the broken end of the sheath.There were no additional fragments visualized.The product was returned for analysis.One non-sterile unit of catheter si avanti+ 6f std w/gw no obt was received inside of a clear plastic bag.Per visual analysis, the cannula was found separated, only the portion attached to the hub was returned for evaluation.No other damages or anomalies were observed.Per sem analysis, results showed the separated area of the cannula of the si avanti+ 6f std unit presented evidence of elongations.No other anomalies were observed.The elongations found on the cannula material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the cannula material was induced to a tensile force that exceeded the cannula material yield strength prior to the separation.No other anomalies were observed during sem analysis.Product history review could not be performed since complaint lot is unknown.The reported "cannula ¿ separated - in patient¿ was confirmed during analysis of the returned device.The exact cause of the reported event could not be conclusively determined.Handling factors, such as excessive force used, may have contributed to the reported event.Sem results showed the cannula material was induced to a tensile force that exceeded the cannula material yield strength prior to the separation.According to the product instructions for use which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi as was done in this case.As no lot number, catalogue code or other product information was supplied a phr could not be completed.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10153362
Report Number9616099-2020-03745
Device Sequence Number2318254
Product Code DRE
UDI-Device Identifier20705032010051
UDI-Public20705032010051
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504606X
Device Catalogue Number504606X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Weight78